Alert archive / Nebraska / Wind Advisories in 2006

Wind Advisory 16, NWS Hastings, NE

April 19, 200624 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this wind advisory at Apr 19, 2006, 3:35 AM CDT for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Apr 19, 2006, 10:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2006, 3:35 AM CDT (08:35 UTC)
In effect from
Apr 19, 2006, 10:00 AM CDT
Expired
Apr 19, 2006, 8:00 PM CDT
In force
10 hr
Issued by
NWS Hastings, NE
All 30 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2006-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2006-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
2024 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
-56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGID 190835
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
335 AM CDT WED APR 19 2006

NEZ039>041-046>049-060>062-072>074-082-083-191645-
/O.NEW.KGID.WI.Y.0016.060419T1500Z-060420T0000Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN-
INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...ELWOOD...HOLDREGE...MINDEN...BEAVER CITY...ALMA
335 AM CDT WED APR 19 2006

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

WEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH LATE THIS
MORNING...THEN CONTINUE THROUGH THE AFTERNOON. GUSTS UP TO 45 MPH
ARE EXPECTED. 

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

JCB
4 follow-up statements
000 
WWUS73 KGID 191512
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1012 AM CDT WED APR 19 2006

NEZ063-064-075>077-200000-
/O.EXA.KGID.WI.Y.0016.000000T0000Z-060420T0000Z/
HAMILTON-YORK-ADAMS-CLAY-FILLMORE-
INCLUDING THE CITIES OF...AURORA...YORK...HASTINGS...
CLAY CENTER...GENEVA
1012 AM CDT WED APR 19 2006

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

WEST WINDS WILL AVERAGE 25 TO 35 MPH AND GUST BETWEEN 40 AND 50 MPH
TODAY. THE WINDS WILL SUBIDE LATER THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE OR LIGHT WEIGHT VEHICLES.
USE EXTRA CAUTION. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE
NOT BLOWN ABOUT.  

$$

NEZ039>041-046>049-060>062-072>074-082-083-200000-
/O.CON.KGID.WI.Y.0016.000000T0000Z-060420T0000Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN-
INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...ELWOOD...HOLDREGE...MINDEN...BEAVER CITY...ALMA
1012 AM CDT WED APR 19 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

WEST WINDS WILL AVERAGE 25 TO 35 MPH AND GUST BETWEEN 40 AND 50 MPH
TODAY. THE WINDS WILL SUBIDE LATER THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE OR LIGHT WEIGHT VEHICLES.
USE EXTRA CAUTION. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE
NOT BLOWN ABOUT.  

$$

FAY
000 
WWUS73 KGID 191913
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
213 PM CDT WED APR 19 2006

KSZ005>007-017>019-NEZ084>087-200000-
/O.EXA.KGID.WI.Y.0016.000000T0000Z-060420T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-FRANKLIN-WEBSTER-
NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...FRANKLIN...RED CLOUD...
SUPERIOR...NELSON...HEBRON
213 PM CDT WED APR 19 2006

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

WEST WINDS WILL AVERAGE 30 MPH AND GUST BETWEEN 40 AND 50 MPH.
THE WINDS WILL SUBIDE LATER THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE OR LIGHT WEIGHT VEHICLES.
USE EXTRA CAUTION. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE
NOT BLOWN ABOUT. VISIBILITIES MAY BE REDUCED AT TIME IN BLOWING
DUST.

$$

NEZ039>041-046>049-060>064-072>077-082-083-200000-
/O.CON.KGID.WI.Y.0016.000000T0000Z-060420T0000Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
FURNAS-HARLAN-
INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA
213 PM CDT WED APR 19 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

WEST WINDS WILL AVERAGE 30 MPH AND GUST BETWEEN 40 AND 50 MPH.
THE WINDS WILL SUBIDE LATER THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE OR LIGHT WEIGHT VEHICLES.
USE EXTRA CAUTION. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE
NOT BLOWN ABOUT. VISIBILITIES MAY BE REDUCED AT TIMES IN BLOWING
DUST.  


$$

FAY
000 
WWUS73 KGID 192354
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
654 PM CDT WED APR 19 2006

KSZ005>007-017>019-NEZ039>041-046>049-082>087-200100-
/O.EXP.KGID.WI.Y.0016.000000T0000Z-060420T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-FURNAS-HARLAN-FRANKLIN-WEBSTER-
NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
654 PM CDT WED APR 19 2006

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

ALTHOUGH WINDY CONDITIONS WILL CONTINUE TO BE EXPERIENCED DURING
THE EARLY EVENING...WIND SPEEDS WILL NO LONGER WARRANT A WIND
ADVISORY. SUSTAINED WIND SPEEDS ARE EXPECTED TO REMAIN UNDER 30
MPH FOR THE REST OF THE NIGHT AND DECREASE SIGNIFICANTLY BY
MIDNIGHT.

$$

NEZ060>064-072>077-200100-
/O.EXT.KGID.WI.Y.0016.000000T0000Z-060420T0100Z/
DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-
CLAY-FILLMORE-
INCLUDING THE CITIES OF...LEXINGTON...KEARNEY...GRAND ISLAND...
AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...HASTINGS...
CLAY CENTER...GENEVA
654 PM CDT WED APR 19 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING...

WEST WINDS WILL AVERAGE 30 MPH AND GUST BETWEEN 40 AND 45 MPH. THE
WINDS WILL SUBSIDE LATER THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE OR LIGHT WEIGHT VEHICLES.
USE EXTRA CAUTION. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE
NOT BLOWN ABOUT. VISIBILITIES MAY BE REDUCED AT TIMES IN BLOWING
DUST.

$$

HEINLEIN
000 
WWUS73 KGID 200053
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
753 PM CDT WED APR 19 2006

NEZ060>064-072>077-200200-
/O.EXP.KGID.WI.Y.0016.000000T0000Z-060420T0100Z/
DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-
CLAY-FILLMORE-
INCLUDING THE CITIES OF...LEXINGTON...KEARNEY...GRAND ISLAND...
AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...HASTINGS...
CLAY CENTER...GENEVA
753 PM CDT WED APR 19 2006

...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

ALTHOUGH WINDY CONDITIONS WILL CONTINUE TO BE EXPERIENCED DURING
THE EARLY EVENING...WIND SPEEDS WILL NO LONGER WARRANT A WIND
ADVISORY. SUSTAINED WIND SPEEDS ARE EXPECTED TO REMAIN UNDER 30
MPH FOR THE REST OF THE NIGHT AND DECREASE SIGNIFICANTLY BY
MIDNIGHT.

$$

HEINLEIN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Apr 19, 3:24 AM CDT, 11 minutes earlier.

Area forecast discussion, Apr 19, 3:24 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
324 AM CDT WED APR 19 2006

.DISCUSSION...MAIN FORECAST CONCERN WILL BE THE WIND FOR TODAY.

THE UPPER LOW MOVING THROUGH SOUTH DAKOTA THIS MORNING WILL CONTINUE
TO SLOWLY MOVE TOWARD THE EAST. BY MID MORNING WINDS AT 850MB ARE
AROUND 40 KTS WITH 850-900MB LAPSE RATES AROUND 10 DEG C SHOULD
ALLOW WINDS TO MIX DOWN TO THE SURFACE. ALTHOUGH THE WINDS AT 850MB
DECREASE SOME DURING THE DAY...THE LAPSE RATES MAKE IT EFFICIENT TO
MIX DOWN TO THE SURFACE.

THE UPPER LOW WILL SLOWLY MOVE FROM SOUTH DAKOTA INTO MINNESOTA LATE
TONIGHT...APPROACHING THE GREAT LAKES ON FRIDAY. THIS LOW WILL PUSH
SOME MOISTURE INTO THE NORTHERN PART OF THE FORECAST AREA CAUSING
SOME CLOUDS AROUND THE AREA TODAY THROUGH THURSDAY.

ON FRIDAY A SURFACE HIGH PRESSURE WILL BUILD INTO THE CENTRAL PLAINS
AND CLOUDS WILL DECREASE. THE SURFACE HIGH PRESSURE AND AN UPPER
LEVEL RIDGE WILL ALLOW FOR A WARMING TREND INTO THE WEEKEND.

ANOTHER UPPER LEVEL LOW PRESSURE SYSTEM WILL AFFECT THE FORECAST
AREA SUNDAY THROUGH MONDAY WITH A SLIGHT CHANCE FOR THUNDERSTORMS.
MADE NO CHANGES FOR SATURDAY AND BEYOND.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR NEZ039-NEZ040-NEZ041-NEZ046-NEZ047-NEZ048-NEZ049-NEZ060-
     NEZ061-NEZ062-NEZ072-NEZ073-NEZ074-NEZ082-NEZ083.

KS...NONE.
&&

JCB
Hazardous weather outlook, Apr 18, 8:56 PM CDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
856 PM CDT TUE APR 18 2006

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
191200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
856 PM CDT TUE APR 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER WINDY DAY WILL PREVAIL ACROSS THE OUTLOOK AREA ON
WEDNESDAY. THERE IS SOME POTENTIAL THAT ADVISORY LEVEL WIND SPEEDS
WILL BE REACHED OVER SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL
KANSAS. THIS POTENTIAL WIND EVENT WILL CONTINUE TO BE MONITORED
AND UPDATED IN LATER OUTLOOKS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

Nearby

Wind Advisories in Nebraska, 2006Wind Advisories in Kansas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.